Utah, 2005Winter Storm in Utah, February 11 to 12, 2005
February 11 to 12, 2005 · NWS GJT · 1 event in 1 county or zone
A Pacific storm system moved across the Four Corners area and produced 6 to 14 inches of snow across the La Sal and Abajo Mountains in southeast Utah. SNOTEL and avalanche center data indicated that greater than 50 percent of the area received 12 inches or more of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific storm system moved across the Four Corners area and produced 6 to 14 inches of snow across the La Sal and Abajo Mountains in southeast Utah. SNOTEL and avalanche center data indicated that greater than 50 percent of the area received 12 inches or more of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Feb 11, 9:55 AM MST, 5 minutes earlier.
Area forecast discussion, Feb 11, 9:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
955 AM MST FRI FEB 11 2005
ISSUED A WINTER STROM WARNING FOR THE MOUNTAINS OF SOUTHWEST
COLORADO AND SOUTHEAST UTAH ABOVE 9000 FEET. UPSTREAM SURFACE
REPORTS CONFIRM SATELLITE AND RADAR TRENDS WHICH SHOW SNOW
DEVELOPING OVER THE WARNING AREA.
.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...THE PACIFIC LOW WILL
MAKE LANDFALL THIS AFTERNOON AND PASS THROUGH UTAH AND COLORADO ON
SATURDAY BRINGING COPIOUS PRECIPITATION FAVORING THE SOUTH. THE
00Z GFS QPF GENERALLY FOLLOWED FOR THIS FORECAST...A SLOWER SOLUTION.
LIGHT RAINFALL HAS BEGUN TO FALL IN SE UTAH BEFORE SUNRISE THIS
MORNING AND WILL SPREAD SLOWLY NORTHWARD THRU THE DAY AND TONIGHT.
SOUTHWEST FLOW INCREASES TO 20KTS LATER TODAY FOR OROGRAPHIC LIFT.
SUBTROPICAL JET MOVES FROM SOUTHERN UTAH TO VICINITY DURANGO BY
SATURDAY MORNING PROVIDING ADDITIONAL LIFT. SLIGHT WARM ADVECTION
CONTINUES TODAY. THICKNESS STILL SUPPORTS A SNOW LEVEL NEAR 8000
FEET. SNOW RATIOS EXPECTED TO BE AROUND 8:1. QPF DOES NOT SUPPORT A
FOOT OF STORM TOTAL SNOW FOR THE CENTRAL COLORADO MTNS...SO HAVE
DROPPED THOSE ZONES FROM THE WATCH. ALSO HAVE DELAYED THE FLOOD WATCH
FOR THE SOUTHERN VALLEYS TO START THIS EVENING. HEAVIEST RAINFALL
EXPECTED IN SAN JUAN COUNTY UTAH TONIGHT...AND MONTEZUMA/LA PLATA
COUNTIES IN COLORADO INTO SATURDAY MORNING.
TROF PASSAGE ON SATURDAY WILL DIMINISH PRECIP ACROSS THE SOUTH AND
INCREASE ACROSS THE NORTH. SNOW ADVISORY CRITERIA MAY BE REACHED FOR
MOST OF THE COLORADO MTNS. RAMEY
.LONG TERM (SUNDAY THROUGH FRIDAY)...
MODELS REMAIN IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES
THROUGH THE LONG TERM PERIODS. DRIER CONDITIONS EXPECTED TO
DEVELOP SUNDAY AS AN UPPER RIDGE BUILDS OVER THE AREA BEHIND A
DEPARTING TROUGH. MONDAY THROUGH WEDNESDAY...A SPLIT FLOW WILL BE
OVER THE WESTERN STATES WITH THE FORECAST AREA BETWEEN THE POLAR AND
SUBTROPICAL JETS. NEARBY UPPER JETS AND DISTURBANCES EMBEDDED IN THE
FLOW WILL KEEP UNSETTLED CONDITIONS ACROSS THE AREA WITH LOW POPS,
PRIMARILY IN THE MOUNTAINS. DEEPENING TROUGH PROGGED OFF THE WEST
COAST THE SECOND HALF OF THE WEEK WITH POTENTIAL FOR SUBTROPICAL
MOISTURE PLUME TO RECONNECT AND ADVECT ACROSS THE SOUTHWEST STATES
AND OVER THE FORECAST AREA. NO BIG SWINGS IN THE TEMPERATURE GRIDS
THROUGH THE LONG TERM WITH A FAIRLY PERSISTENT PATTERN. LINDQUIST
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD WATCH 6 PM MDT THIS EVENING THROUGH SATURDAY BELOW 8000
FEET ZONES 21/22/23.
WINTER STORM WARNING TODAY THROUGH SATURDAY ABOVE 9000
FEET ZONES 18/19.
.UT...FLOOD WATCH 6 PM MDT THIS EVENING THROUGH SATURDAY BELOW 8000
FEET ZONES 22/28/29.
WINTER STORM WARNING TODAY THROUGH SATURDAY ABOVE 9000
FEET ZONES 28.
JOE/TAL/MCHazardous weather outlook, Feb 11, 9:48 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
948 AM MST FRI FEB 11 2005
COZ001>014-017-020-UTZ023>025-027-121300-
ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LOWER YAMPA RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS-
TAVAPUTS PLATEAU-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
UPPER GUNNISON RIVER VALLEY-UPPER YAMPA RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-
948 AM MST FRI FEB 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND NORTHWEST
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
LIGHT VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD INTO SOUTHERN
PORTION OF THE OUTLOOK AREA THIS AFTERNOON AND INCREASE TONIGHT.
SNOW LEVEL WILL BE AROUND 8000 FEET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MOUNTAIN SNOW AND VALLEY RAIN WILL BECOME WIDESPREAD ON SATURDAY.
ACROSS THE NORTHERN MOUNTAINS...SNOW SHOWERS COULD LINGER INTO NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
COZ018-019-021>023-UTZ022-028-029-121300-
ANIMAS RIVER BASIN-CANYONLANDS/NATURAL BRIDGES-
FOUR CORNERS/UPPER DOLORES RIVER-LA SAL AND ABAJO MOUNTAINS-
NORTHWEST SAN JUAN MOUNTAINS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-
948 AM MST FRI FEB 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST UTAH AND SOUTHWEST
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
A WINTERT STORM WARNING HAS BEEN ISSUED FORTH THE SAN JUAN AND
LA SAL ABJO MOUNTAINS OF UTAH ABOVE 9000 FEET TODAY THROUGH
SATURDAY.
A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST COLORADO AND
SOUTHEAST UTAH...BELOW 8000 FEET...TONIGHT THROUGH SATURDAY.
SHOWERS WILL SPREAD NORTHWARD THROUGH THE DAY AND BECOME HEAVY
TONIGHT...ESPECIALLY NEAR THE FOUR-CORNERS AREA. SNOW WILL BECOME
HEAVY ABOVE 8000 FEET IN THE ABAJO...LA SAL...AND SAN JUAN MOUNTAINS.
BELOW THE SNOW LEVEL...MANY SMALL CREEKS...STREAMS AND NORMALLY DRY
WASHES WILL BE RUNNING WATER HIGHER THAN NORMAL. SOME FLOODING IS
POSSIBLE...ESPECIALLY WHERE HEAVY RAIN FALLS ON EXISTING SHALLOW
SNOWPACK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
PRECIPITATION WILL DIMINISH LATE SATURDAY AS THE STORM MOVES EAST OF
THE AREA. HOWEVER UNSETTLED WET WEATHER IS EXPECTED INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
REPORTS TO THE NATIONAL WEATHER SERVICE ON RAINFALL...SNOWFALL...AND
ANY FLOODING WILL BE GREATLY APPRECIATED.
TGJT
Winter Storm, La Sal & Abajo Mountains
- When
- February 11, 10:00 AM MST to February 12, 11:00 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New Mexico, February 11 to 12, 2005$500,000 · 1 event
- Strong Wind in Hawaii, February 11 to 12, 20051 injured · 1 event
- Winter Weather in Colorado, February 11 to 13, 20056 events
- Heavy Snow in Alaska, February 11, 20052 events
- Winter Weather in Utah, February 11 to 13, 20051 event
- Heavy Snow in Colorado, February 11 to 12, 20051 event
- Heavy Rain in Hawaii, February 11, 20051 event
- Debris Flow in California, February 11, 2005$5,000 · 1 event
- Heavy Rain in Hawaii, February 11, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441212.